Georgia, 2007

Hail and Damaging Wind in Georgia, June 24, 2007

June 24, 2007 · NWS CHS · 2 events in 1 county or zone

A weak surface boundary and strong instability led to isolated severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A weak surface boundary and strong instability led to isolated severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 24, 2:19 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 24, 2:19 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT SUN JUN 24 2007

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. A
WEAK FRONTAL BOUNDARY WILL REMAIN JUST TO THE NORTH TODAY BEFORE
DISSIPATING. SURFACE HIGH PRESSURE IN THE ATLANTIC WILL THEN
DEVELOP AND EXTEND WEST ACROSS THE FORECAST AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEABREEZE IS MAKING GOOD PROGRESS THROUGH THE SC COUNTIES OF THE
CHS CWFA WHILE IT IS JUST STARTING TO PROGRESS INLAND IN THE GA
COUNTIES. THE SEABREEZE COMBINED WITH A LAKE BREEZE OFF OF LAKE
MOULTRIE TO MAKE EFFICIENT USE OF THE INSTABILITY TO PRODUCE ISOLD
TSTMS THAT PUT DOWN HAIL IN EXCESS OF 1 INCH DIAMETER. IN
ADDITION... MINOR BUCKLING IN THE UPR LVL RIDGE...WHICH IS SHOWN
ON WV IMAGERY AND THE RUC MOVING THROUGH FAR NRN PORTIONS OF THE
CWFA...IS ALSO AIDING MIDLVL DYNAMICS. AM STARTING TO SEE MORE
ISOLD POP UP STORMS IN GA...BUT WITH LESS INSTABILITY IN THAT AREA
AND THE SEABREEZE THE ONLY LIFT MECHANISM... ANY STORMS IN THAT
AREA ARE NOT EXPECTED TO BE SHORT LIVED. WILL MAINTAIN SLGT CHC
POPS THROUGH THE EVE HOURS...FOCUSING MAINLY ON THE SC PORTION OF
THE CWFA. WILL ALSO KEEP MENTION OF HAIL AND GUSTY WINDS GOING...
PARTICULARLY GIVEN WHAT HAS ALREADY BEEN SEEN.

ONCE THE HEATING OF THE DAY ENDS...THE ATMOS SHOULD STABILIZE AND
ALLOW THE NIGHTLY INVERSION TO SETTLE IN. WITH DECENT SFC MOISTURE
IN PLACE AND LIGHT WINDS...FOG SHOULD DEVELOP IN AT LEAST A PATCHY
FASHION. WILL INCLUDE PATCHY FOG MENTION FOR TONIGHT. DEWPOINTS
AND TEMPS WILL MAKE FOR ANOTHER WARM MUGGY NIGHT...WITH LOWS IN
THE LOW 70S AWAY FROM THE COAST AND MID 70S NEAR SHORE.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
UPR LVL RIDGE AXIS WILL BUILD BACK INTO THE AREA AND RE-ESTABLISH
ITSELF WHILE ATLC HIGH PRES SLOWLY MOVES W TO ENVELOP THE AREA.
HOWEVER...INSTABILITY WILL STILL RUN RATHER HIGH AS WILL SFC
DEWPOINTS SO NOT MUCH WILL BE NEEDED TO GET ISOLD CONVECTION
GOING. THOUGH THE SFC FRONTAL BOUNDARY THAT LINGERED THROUGH SUN
WILL HAVE DISSIPATED BY MON MORNING...THE SEABREEZE WILL STILL ACT
AS ENOUGH OF A FOCUSING MECHANISM THAT POPS CANNOT BE REMOVED FROM
THE FORECAST ALTOGETHER. HAVE FOCUSED SLGT CHC POPS TO HIGHLIGHT
FAR INLAND PORTIONS OF THE CWFA...WHEREAS NEARSHORE LOCATIONS
SHOULD REMAIN FREE FROM PRECIP. UPON SUNSET...ANY LINGERING
CONVECTION SHOULD CEASE SO WILL KEEP THE FCST DRY TNGT.

ANOTHER WARM DAY IS EXPECTED BUT WITH MAX TEMPS SLIGHTLY LOWER
THAN TDA. WILL LOOK FOR MAX TEMPS IN THE LOWER 90S...BUT COMBINED
WITH DEWPOINTS AGAIN IN THE LOW 70S...HEAT INDEX VALUES WILL REACH
AROUND 100 DEGREES BUT 105 DEGREES IS NOT EXPECTED SO WILL NOT
INCLUDE MENTION IN ANY PRODUCTS ATTM.

SHOULD PRECIP AFFECT THE AREA...LATE NIGHT FOG MON NIGHT IS A
POSSIBILITY. MIN TEMPS WILL AGAIN RUN MILD...IN THE LOW TO MID
70S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
12Z NAM/GFS GUIDANCE SUGGESTS THAT THE ENVIRONMENT WILL REMAIN TOO
DRY/CAPPED...DESPITE SBCAPES AT LEAST IN THE 3000-4000 J/KG RANGE...
TO SUPPORT MORE THAN AN ISOLATED TSTM OR TWO ALONG THE SEA BREEZE
BOUNDARY TUE AFTERNOON/EVENING...THUS THE ONGOING PRECIP FREE
FORECAST LOOKS REASONABLE...AND SPECIFIC CONVECTIVE TRENDS CAN BE
ADDRESSED IN THE SHORT TERM. WED...12Z GUIDANCE SUGGESTS THAT
MOISTURE MAY CHANNEL INTO S/W COUNTIES OF THE FCST AREA...WITHIN A
SUBTLE WEAKNESS ON THE W/SW PERIPHERY OF THE SFC/UPPER RIDGES...AND
THE CAP MAY WEAKEN SUFFICIENTLY TO SUPPORT ISOLATED TSTMS ACROSS THE
SOUTH...AND INLAND ALONG THE SEA BREEZE BOUNDARY...DURING THE
AFTERNOON/EVENING HOURS. WHILE CONFIDENCE IN THIS SOLUTION IS NOT
HIGH...ADJUSTED WED AFTERNOON/EVENING POPS TO FOCUS ON SOUTHERN AND
INLAND AREAS.

THEN...MOISTURE MAY CONTINUE TO CREEP N WITHIN A WEAKNESS ON THE
WESTERN PERIPHERY OF THE SFC RIDGE...AND THIS COULD SUPPORT
INCREASED SHOWER/THUNDERSTORM COVERAGE...THUS SLIGHT CHC N/CHC
POPS S ARE JUSTIFIED. THEN...FRI/SAT...THE UPPER RIDGE WILL BEGIN
TO BREAK DOWN...IN RESPONSE TO A DEVELOPING UPPER TROUGH/BUCKLING
OF THE JET FROM THE GREAT LAKES INTO THE NE...AND A SFC COLD FRONT
WILL APPROACH THE REGION FROM THE NE...GRADUALLY PUSHING INTO THE
NEIGHBORHOOD SUN. BECAUSE RESIDUAL RIDGING AT THE SFC AND ALOFT
WILL LIKELY SLOW THE PROGRESS OF THE FRONT...SUFFICIENT MOISTURE
SHOULD POOL SOUTH OF THE BOUNDARY TO ENHANCE THE PROSPECTS FOR
DEEP MOIST CONVECTION...JUSTIFYING AT LEAST CHC POPS FRI/SAT. AT
THIS POINT...THE EVENTUAL SWARD PROGRESS OF THE FRONT REMAINS
UNCLEAR...A DEEPER UPPER TROUGH COULD PUSH THE BOUNDARY S OF THE
REGION BY LATE IN THE WEEKEND...OR THE FRONT COULD STALL/WASH OUT
OVER THE REGION...WITH AN UNSETTLED REGIME PERSISTING INTO EARLY
NEXT WEEK. THIS FORECAST WILL LEAN TOWARD HPC/GFS MOS
GUIDANCE...WITH MOST OF THE REGION N OF THE FRONT/POPS LIMITED TO
SLGT CHC SUN...BUT THIS SCENARIO MAY EVENTUALLY PROVE TO BE TOO
PROGRESSIVE. MEANWHILE...S/SE OF THE COLD FRONT FRI/SAT...A
TURNING OF THE LOW LEVEL FLOW TOWARD THE SW AND COMPRESSIONAL
HEATING COULD PUSH TEMPS BACK INTO THE UPPER 90S AND HEAT INDICES
INTO ADVISORY TERRITORY. HOWEVER...POOLING OF MOISTURE/HIGH
DEWPOINTS AND ASSOCIATED CONVECTION SOUTH OF THE BOUNDARY COULD
OFFSET THE TREND TOWARD EXCESSIVE HEAT. THUS...FORECAST HIGHS
CONTINUE STAKE OUT THE MIDDLE GROUND FOR NOW...WITH TEMPS A FEW
DEGREES HIGHER THAN THOSE OF THU...BUT A FEW DEGREES ABOVE GFS MOS
GUIDANCE. THEN...TEMPS SHOULD COOL A FEW DEGREES IN THE WAKE OF
THE BOUNDARY SUN.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WILL MAINTAIN PREVAILING VFR CONDS THROUGHOUT THE 24/18Z
TAFS...BUT AM ALREADY SEEING ISOLD CONVECTION DEVELOPING NEAR KCHS
ON THE KCLX RADAR. GIVEN THE CLOSER PROXIMITY OF THE SFC FRONTAL
BOUNDARY AND RATHER UNSTABLE AIR NEAR KCHS...HAVE INITIATED THE
18Z KCHS TAF WITH VCTS AND A TEMPO FOR TSRA. KSAV LOOKS TO REMAIN
DEVOID OF PRECIP AS THE AIRMASS IS SLIGHTLY MORE STABLE AND THERE
IS A MORE DISCERNABLE LACK OF LIFTING MECHANISMS IN THAT AREA. ANY
THREATENING WX SHOULD END BY SUNSET OR SHORTLY THEREAFTER...THEN
ATTENTION TURNS TO FOG DEVELOPMENT. NIGHTLY INVERSION AND
DISSIPATING UPR LVL CLOUDS WITH LIGHT SFC WINDS SHOULD LEND ITSELF
TO POOLING THE SFC MOISTURE INTO GROUND FOG. TIMING WILL BE A BIT
PROBLEMATIC...ESP SHOULD EITHER TERMINAL RECEIVE RAINFALL... BUT
WILL FOR NOW TIME IT IN TEMPO GROUPS AS 08-12Z MON MRNG. MIDLVL CU
WILL THEN DEVELOP LATER TMRW MRNG AFTER SUNRISE.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS WILL PREVAIL
THROUGH FRI.

&&

.MARINE...
LACK OF ANY SIGNIFICANT PRES GRADIENTS WILL ALLOW FOR CONDS TO
REMAIN WELL BELOW HEADLINE CRITERIA THROUGH MON NIGHT. ONLY
DISCERNABLE FEATURES WILL BE THE DAILY SEABREEZE...WHICH WILL
INCREASE SPEEDS OVER THE WATERS NEAR THE COAST...AND THE LATE
EVENING SURGES...BUT NONE OF WHICH WILL BE IN EXCESS OF 20 KT.
SIMILARLY...NO STRONG FETCHES WILL ALLOW SEAS TO RISE ABOVE 3 FT.

TUE AND WED...ASIDE FROM THE POTENTIAL FOR PERIODS OF LOCAL SCSEC
CONDITIONS ASSOCIATED WITH THE SEA BREEZE...WINDS/SEAS SHOULD REMAIN
BELOW HEADLINE CRITERIA. BUILDING SWELL MAY PUSH SEAS INTO SCSEC/SCA
TERRITORY...ESPECIALLY ACROSS THE OUTER GA WATERS...THU.
THEN...AHEAD OF AN APPROACHING COLD FRONT FRI/SAT...THE S/SW SFC
PRES GRADIENT MAY TIGHTEN...SUPPORTING STRONGER S/SW WINDS AND
BUILDING SEAS...AND SCSEC/SCA CONDITIONS MAY DEVELOP...AGAIN
ESPECIALLY ACROSS THE OUTER GA WATERS. SUN...POSITION OF THE FRONT
AND ASSOCIATED WINDS/SEAS REMAIN UNCERTAIN AND WILL REQUIRE FURTHER
ASSESSMENT DURING THE NEXT SEVERAL DAYS.

WITH PERSISTENT ONSHORE FETCH...SEAS WILL BEGIN TO BUILD IN LATER
PERIODS...AND WILL NEED TO ASSESS POTENTIAL FOR AN ELEVATED RIP
CURRENT RISK...ESPECIALLY WEDNESDAY AND THURSDAY...SHOULD HIGHER
SWELLS START TO IMPACT THE BEACHES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SPR/JPC
Hazardous weather outlook, Jun 24, 10:24 AM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1124 AM EDT SUN JUN 24 2007

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-
251000-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1124 AM EDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXCESSIVE HEAT...HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN
100 TO 105 DEGREES THIS AFTERNOON...MAINLY AWAY FROM THE
IMMEDIATE COAST.

STRONG/SEVERE THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE TODAY WITH SOME OF THE THUNDERSTORMS BEING STRONG TO
SEVERE. THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. SLOW-
MOVING THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...IF
THUNDERSTORMS DEVELOP THEN SPOTTERS ARE REQUESTED TO SEND REPORTS
OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

AMZ350-352-354-374-251000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1124 AM EDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 2:09 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SUN JUN 24 2007

SCZ045-241945-
BERKELEY-
309 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 345 PM
EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR BEUFORDTOWN...OR
ABOUT 14 MILES SOUTHEAST OF SAINT STEPHEN...AND WAS NEARLY STATIONARY.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...JAMESTOWN AND SAINT
STEPHEN WILL BE IMPACTED THROUGH 345 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jun 24, 2:40 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             SAINT STEPHEN           33.40N 79.92W
06/24/2007  E0.88 INCH       BERKELEY           SC   PUBLIC

&&
Local storm report, Jun 24, 2:42 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             SAINT STEPHEN           33.40N 79.92W
06/24/2007  E1.00 INCH       BERKELEY           SC   PUBLIC

&&
Special weather statement, Jun 24, 3:22 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SUN JUN 24 2007

SCZ044-242100-
DORCHESTER-
422 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 500 PM
EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CANAAN...OR ABOUT
7 MILES SOUTHWEST OF SUMMERVILLE...AND WAS NEARLY STATIONARY.

AREAS IN AND AROUND DELEMAR CROSSROADS...GIVHANS...JEDBURG...
KNIGHTSVILLE...RIDGEVILLE AND SUMMERVILLE WILL BE IMPACTED THROUGH
500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 24, 4:05 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT SUN JUN 24 2007

GAZ115-116-138-242145-
EVANS-INLAND BRYAN-INLAND LIBERTY-
505 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 545 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR GROVELAND...OR
ABOUT 6 MILES WEST OF PEMBROKE. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND GROVELAND...LANIER AND PEMBROKE WILL BE IMPACTED
THROUGH 545 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 24, 4:49 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SUN JUN 24 2007

GAZ101-242230-
EFFINGHAM-
549 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 630 PM
EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SHAWNEE...OR
ABOUT 7 MILES NORTH OF SPRINGFIELD. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND CLYO...EGYPT...KILDARE...SHAWNEE AND SPRINGFIELD
WILL BE IMPACTED THROUGH 630 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 40 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Effingham

When
June 24, 5:03 PM EST
Where
Effingham County, 0.58 mi W of Shawnee
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.480, -81.410

There was one tree down and one treetop sheared off.

Hail, Effingham

When
June 24, 5:08 PM EST
Where
Effingham County, 0.58 mi W of Shawnee
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.480, -81.410

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43407, 43406.